Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 134, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 30, 2015, 6:06 PM EDT for Chatham County, Moore County, Randolph County, North Carolina. It was in force for 39 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2015, 6:06 PM EDT (22:06 UTC)
- Expired
- Jun 30, 2015, 6:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Chatham County, NC, Moore County, NC, Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 80 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 6:13 PM EDT | TSTM WND DMG | 3 Ese Coleridge, NC | TREE DOWN NEAR JAMES CAVINESS ROAD AND JIM GILLAND ROAD |
| Jun 30, 6:13 PM EDT | TSTM WND DMG | 4 Sse Coleridge, NC | TREE DOWN NEAR SAM LEONARD ROAD AND PLEASANT GROVE CHURCH ROAD |
| Jun 30, 6:15 PM EDT | TSTM WND DMG | 4 W Harpers Crossroads, NC | TREE DOWN ON HIGHWAY 22/42 NEAR LOG CABIN ROAD. RELAYED BY COUNTY EMERGENCY MANAGER. |
| Jun 30, 6:28 PM EDT | TSTM WND DMG | 5 E Hasty, NC | TREE DOWN NEAR ALSTON BRIDGE ROAD AND RIVES CHAPEL CHURCH ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 3:34 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1604 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
759
WUUS52 KRAH 302206
SVRRAH
NCC037-125-151-302245-
/O.NEW.KRAH.SV.W.0134.150630T2206Z-150630T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
606 PM EDT TUE JUN 30 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA...
NORTHWESTERN MOORE COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHEASTERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 645 PM EDT
* AT 605 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM
WAS LOCATED 9 MILES SOUTHEAST OF NORTH CAROLINA ZOO...AND MOVING
NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
SILER CITY...NORTH CAROLINA ZOO...GOLDSTON...SEAGROVE...RAMSEUR...
FRANKLINVILLE...STALEY...HARPERS CROSSROADS...HASTY AND COLERIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS... DEADLY LIGHTNING AND
VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS
QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
&&
LAT...LON 3566 7982 3584 7952 3584 7941 3558 7919
3557 7920 3556 7920 3555 7922 3557 7922
3557 7924 3555 7925 3554 7926 3554 7929
3556 7929 3554 7932 3553 7932 3547 7975
TIME...MOT...LOC 2205Z 243DEG 22KT 3556 7961
$$
301 follow-up statement
477
WWUS52 KRAH 302226
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
626 PM EDT TUE JUN 30 2015
NCC037-125-151-302245-
/O.CON.KRAH.SV.W.0134.000000T0000Z-150630T2245Z/
CHATHAM NC-MOORE NC-RANDOLPH NC-
626 PM EDT TUE JUN 30 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR WESTERN CHATHAM...NORTHWESTERN MOORE AND SOUTHEASTERN RANDOLPH
COUNTIES...
AT 626 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH.
THIS STORM WAS LOCATED 7 MILES SOUTH OF SILER CITY...MOVING NORTHEAST
AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
SILER CITY...NORTH CAROLINA ZOO...GOLDSTON...SEAGROVE...RAMSEUR...
FRANKLINVILLE...STALEY...HARPERS CROSSROADS...HASTY AND COLERIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
&&
LAT...LON 3566 7982 3584 7952 3584 7941 3558 7919
3557 7920 3556 7920 3555 7922 3557 7922
3557 7924 3555 7925 3554 7926 3554 7929
3556 7929 3554 7932 3553 7932 3547 7975
TIME...MOT...LOC 2226Z 243DEG 22KT 3562 7947
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:04 PM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 30, 3:04 PM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 304 PM EDT TUE JUN 30 2015 .SYNOPSIS...AN INCREASINGLY ACTIVE CYCLONIC FLOW ALOFT WILL PREVAIL OVER THE REGION THROUGH THE END OF THE WORK WEEK. && .NEAR TERM /TODAY AND TONIGHT/... AS OF 1039 AM TUESDAY... MOSTLY CLEAR SKIES OVER THE CWA THIS MORNING ARE LEADING TO GREAT CONDITIONS FOR SOLAR INSOLATION HELPING TEMPERATURES CLIMB THROUGH THE 70S AND INTO THE LOWER 80S AS OF 14Z. STILL EXPECTING TEMPERATURES TO TOP OFF IN THE LOWER 90S TODAY WHICH WILL LEAD TO SOME INSTABILITY THIS AFTERNOON AND INTO THE EVENING. COUPLED WITH AN EXITING UPPER LEVEL JET ACROSS THE MID ATLANTIC STATES THE POTENTIAL FOR SEVERE WEATHER LATER THIS AFTERNOON/EVENING IS THERE. THAT BEING SAID...MANY OF THE PARAMETERS AREN'T PARTICULARLY ROBUST...THEREFORE IT REMAINS TO BE SEEN IF THEY WILL BE ABLE TO SUSTAIN THE THREAT FOR SEVERE WEATHER DEEP INTO THE EVENING HOURS WHEN HIGH RESOLUTION MODELS FORECAST THE SHORTWAVE TO CROSS OUR AREA. THE STORM PREDICTION CENTER HAS THE WESTERN HALF OF THE CWA UNDER A SLIGHT RISK FOR DAMAGING WINDS TODAY WITH MINIMAL THREAT FOR HAIL OR ANY KIND OF TORNADIC ACTIVITY. PREVIOUS DISCUSSION FOLLOWS. -ELLIS SHORTWAVE ENERGY DIGGING SSE THROUGH IA/IL THIS MORNING WILL AMPLIFY CYCLONIC FLOW ALOFT /TROUGHING/ OVER THE MID-ATLANTIC AND CAROLINAS THIS AFT/EVE INTO TONIGHT. DPVA/HEIGHT FALLS ATTENDANT THE AFOREMENTIONED SHORTWAVE ENERGY TRACKING INTO THE TN VALLEY WILL BACK/STRENGTHEN LOW-LEVEL FLOW DOWNSTREAM OVER THE CAROLINAS THIS AFTERNOON. ENSUING MOISTURE RECOVERY WILL AID IN MARGINAL TO LOW-END MODERATE DESTABILIZATION ACROSS CENTRAL NC LATE THIS AFTERNOON. THE LATEST MODEL GUIDANCE CONTINUES TO SUGGEST A DISCONNECT BETWEEN PEAK HEATING AND THE BEST DPVA/HEIGHT FALLS ATTENDANT THE APPROACHING SHORTWAVE...RESULTING IN CONTINUED UNCERTAINTY WITH REGARD TO PRECIP CHANCES AND TIMING. WITH THE ABOVE IN MIND...EXPECT THE BEST POTENTIAL FOR CONVECTION BETWEEN 21-06Z...OR 21-03Z TRIAD TO 00-06Z TRIANGLE...WITH THE RELATIVE BEST CHANCE IN THE TRIAD/WESTERN PIEDMONT WHERE MID-AFTERNOON CONVECTION DEVELOPING IN THE MOUNTAINS IS APT TO PROPAGATE DOWNSTREAM INTO THE FOOTHILLS/NW PIEDMONT IN ADVANCE OF THE APPROACHING WAVE...IN CLOSER VICINITY TO PEAK HEATING. EXPECT HIGHS IN THE UPPER 80S TO LOWER 90S...LOWS IN THE UPPER 60S TO LOWER 70S...WARMEST S/SE. DEEP LAYER SHEAR AOA 30-35 KT AND 750-1500 J/KG MLCAPE WILL BE SUPPORTIVE OF MULTICELLULAR ORGANIZATION THIS AFT/EVE...PERHAPS BRIEF SUPERCELLULAR ORGANIZATION IN THE WESTERN PIEDMONT WHERE DEEP LAYER FORCING WILL BE BETTER JUXTAPOSED (RELATIVELY SPEAKING) WITH PEAK HEATING AND AN ISOLD POTENTIAL FOR DAMAGING WINDS WILL BE PRESENT GIVEN UNSEASONABLY STRONG MID-LEVEL FLOW AOA 35 KT (MOMENTUM TRANSPORT) AND STEEP LOW-LEVEL LAPSE RATES/MODERATE DCAPE (EVAP COOLING). OVERALL SEVERE POTENTIAL WILL BE TEMPERED BY THE AFOREMENTIONED DISCONNECT IN FORCING/PEAK HEATING...IN ADDITION TO MARGINAL INSTABILITY AND WEAK MID-LEVEL LAPSE RATES...THOUGH STEEPENING OF THE LATTER WILL BE POSSIBLE AFTER 00Z. -VINCENT && .SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/... AS OF 115 AM TUESDAY... AN UPPER LEVEL RIDGE CENTERED IN VICINITY OF THE 4-CORNERS REGION THIS MORNING WILL GRADUALLY SHIFT WESTWARD INTO THE GREAT BASIN WED/WED NIGHT...WITH NW FLOW ALOFT DEVELOPING OVER THE CENTRAL PLAINS AND CENTRAL MS RIVER VALLEY. BROAD CYCLONIC FLOW ALOFT WILL PERSIST OVER THE CAROLINAS/MID-ATLANTIC. CHANCES FOR CONVECTION IN CENTRAL NC WILL LARGELY BE TIED TO THE TIMING/MAGNITUDE OF UPPER LEVEL DISTURBANCES...UPSTREAM CONVECTION AND/OR MCV'S TRACKING DOWNSTREAM FROM THE MIDWEST/MS RIVER VALLEY INTO THE CAROLINAS...PRIMARILY WED EVE/NIGHT. SOME POTENTIAL FOR ISOLD CONVECTION WILL EXIST IN ASSOC/W MESOSCALE FEATURES SUCH AS THE SEABREEZE AND/OR PIEDMONT TROUGH DURING PEAK HEATING...THOUGH GUIDANCE SUGGESTS DIURNAL DESTABILIZATION WILL BE LIMITED/MARGINAL. GIVEN INHERENT UNCERTAINTY W/REGARD TO THE EVOLUTION OF UPSTREAM CONVECTION ALONG WITH ADDITIONAL UNCERTAINTY FROM POOR DIURNAL TIMING/MARGINAL THERMODYNAMICS...CONFIDENCE IN CONVECTIVE CHANCES/ COVERAGE IS LOW. WILL INDICATE A LOW CHANCE (~30%) OF SHOWERS/STORMS LATE WED AFT/EVE THROUGH WED NIGHT. HIGHS IN THE UPPER 80S TO LOWER 90S...LOWS UPPER 60S TO LOWER 70S. -VINCENT && .LONG TERM /THURSDAY THROUGH TUESDAY/... AS OF 300 PM TUESDAY... THE GENERAL OVERALL PATTERN WILL BE DOMINATED BY GENERAL TROUGHINESS IN THE UPPER LEVELS OVER THE EASTERN U.S. WITH A FEW SHORTWAVE DISTURBANCES PROGRESSING THROUGH THE AREA. AT THE SURFACE...A WARM FRONT WILL LIFT NORTH THROUGH NC THURSDAY NIGHT INTO FRIDAY. EXPECT GENERAL LOW PRESSURE TO LINGER OVER THE SOUTHEAST U.S. AND HIGH PRESSURE STUCK OVER THE EASTERN GREAT LAKES AND NEW ENGLAND THEREAFTER. SMALL VARIATIONS IN THIS PATTERN WILL HAVE BIG IMPACTS ON THE CHANCES...TIMING...AND LOCATION OF CONVECTION...THUS CONFIDENCE IS NOT TERRIBLY HIGH IN THAT RESPECT. GENERALLY THOUGH... EXPECT THE USUAL HIGHEST CHANCES IN THE AFT/EVE AND LOWEST OVERNIGHT/EARLY MORNING. TEMPERATURE WISE: WITH THE EXCEPTION OF FRIDAY (WHICH FOR NOW APPEARS TO BE THE COOLEST DAY)...HIGHS WILL GENERALLY BE IN THE UPPER 80S TO LOW 90S THROUGH THE PERIOD...WITH OVERNIGHT LOWS STEADY IN THE UPPER 60S TO LOW 70S TO SLIGHTLY INCREASING EARLY NEXT WEEK. && .AVIATION /18Z TUESDAY THROUGH MONDAY/... AS OF 200 PM TUESDAY... 24 HOUR TAF PERIOD: VFR CONDITIONS PREVAILING ACROSS THE CWA THIS AFTERNOON WITH STRATOCUMULUS STARTING TO ENCROACH FROM THE WEST AS A SHORTWAVE APPROACHES FROM THE SOUTHWEST. WINDS WILL BE VARIABLE AT TIMES THIS AFTERNOON BUT GENERALLY 5-10 KTS AND WITH A SOUTHWESTERLY COMPONENT. SOME WIND GUSTS OF AROUND 15-20 KTS WILL CONTINUE THROUGH SUNSET BEFORE DISSIPATING. A LINE OF CONVECTION MOVING INTO UPSTATE SOUTH CAROLINA WILL CONTINUE TO DEVELOP TO THE NORTHEAST AND TRACK ACROSS THE AREA THIS EVENING. WHILE THERE IS GREAT UNCERTAINTY WHETHER OR NOT STRONGER STORMS WILL AFFECT THE TRIAD AIRPORTS TIMING FOR AT LEAST SOME SHOWERS IN THIS AREA WILL BE BETWEEN 21Z AND 00Z. A RAGGED LINE OF STORMS COULD PROGRESS EASTWARD THROUGH THE EVENING AFFECTING KRDU AND KFAY AROUND 00Z AND PROGRESSING EASTWARD OUT OF THE CWA BY 5Z AT THE LATEST. SOME SEVERE STORMS ARE POSSIBLE IN THIS LINE WITH DAMAGING WINDS THE MOST LIKELY THREAT. AFTER STORMS EXIT TO THE EAST...EXPECT SOME GENERAL CLEARING WITH SOME FOG/LOW STRATUS POSSIBLE...ESPECIALLY AT THE EASTERN 3 TERMINALS. THIS WILL DISSIPATE AT OR SHORTLY AFTER SUNRISE AND CONDITIONS WILL RETURN TO VFR. WE CAN EXPECT MOSTLY CLEAR SKIES AND SOUTHWESTERLY WINDS THROUGH THE END OF THE TAF PERIOD. LONG TERM: CENTRAL NC IS SETTING UP TO BE IN A FAIRLY ACTIVE AND UNSETTLED PATTERN FOR THE NEXT SEVERAL DAYS WITH PERIODS OF ADVERSE CONDITIONS POSSIBLE THROUGH EARLY NEXT WEEK. && ..RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...ELLIS/VINCENT SHORT TERM...VINCENT LONG TERM...RAH AVIATION...ELLIS
Hazardous weather outlook, Jun 30, 3:46 PM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 346 PM EDT TUE JUN 30 2015 NCZ007>011-021>028-038>043-073>078-083>086-088-089-012000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 346 PM EDT TUE JUN 30 2015 ...SEVERE THUNDERSTORM WATCH 378 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. ...SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING... .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jun 30, 5:22 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
522 PM EDT TUE JUN 30 2015
NCZ021-022-038-302215-
GUILFORD NC-DAVIDSON NC-FORSYTH NC-
522 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF GUILFORD...
NORTHEASTERN DAVIDSON AND SOUTHEASTERN FORSYTH COUNTIES UNTIL 615 PM
EDT...
AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR THOMASVILLE...OR NEAR HIGH POINT...MOVING
NORTHEAST AT 35 MPH.
HALF INCH HAIL... WIND GUSTS UP TO 50 MPH... HEAVY RAIN AND
DEADLY CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...THOMASVILLE...MCLEANSVILLE...SUMMERFIELD...
PLEASANT GARDEN...JAMESTOWN...LAKE TOWNSEND MARINA...LAKE BRANDT AND
LAKE TOWNSEND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3625 7981 3625 7972 3599 7957 3591 7984
3592 8004 3585 8005 3584 8009 3601 8019
TIME...MOT...LOC 2121Z 241DEG 29KT 3596 8008
77Special weather statement, Jun 30, 5:27 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
527 PM EDT TUE JUN 30 2015
NCZ011-302215-
HALIFAX NC-
527 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN HALIFAX
COUNTY UNTIL 615 PM EDT...
AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SCOTLAND NECK...OR 13 MILES SOUTH OF
HALIFAX...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SCOTLAND NECK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3609 7731 3604 7737 3603 7747 3604 7753
3606 7754 3607 7753 3609 7753 3611 7761
3621 7764 3626 7740 3624 7738 3621 7738
3619 7735 3619 7733 3617 7731 3617 7729
3616 7727 3612 7724 3612 7725 3610 7723
TIME...MOT...LOC 2127Z 258DEG 24KT 3613 7753
30Local storm report, Jun 30, 5:56 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
556 PM EDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND DMG WADESBORO 34.97N 80.07W
06/30/2015 ANSON NC 911 CALL CENTER
MULTIPLE TREES DOWN ACROSS THE COUNTY
&&
EVENT NUMBER RAH1500825
KRDSpecial weather statement, Jun 30, 5:56 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
556 PM EDT TUE JUN 30 2015
NCZ039-040-302245-
RANDOLPH NC-CHATHAM NC-
556 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
RANDOLPH AND WESTERN CHATHAM COUNTIES UNTIL 645 PM EDT...
AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SEAGROVE...OR NEAR NORTH CAROLINA ZOO...
MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SILER CITY...SEAGROVE...RAMSEUR...HASTY AND COLERIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3585 7944 3584 7943 3561 7930 3551 7971
3551 7977 3561 7986
TIME...MOT...LOC 2155Z 246DEG 17KT 3556 7974
77Local storm report, Jun 30, 5:57 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
557 PM EDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST PIEDMONT TRIAD APT 36.10N 79.94W
06/30/2015 M60 MPH GUILFORD NC ASOS
&&
EVENT NUMBER RAH1500826
KRDSpecial weather statement, Jun 30, 5:58 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
558 PM EDT TUE JUN 30 2015
NCZ026-027-302245-
NASH NC-FRANKLIN NC-
558 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NASH AND CENTRAL
FRANKLIN COUNTIES UNTIL 645 PM EDT...
AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BUNN...OR 11 MILES SOUTHEAST OF LOUISBURG...
MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...NASHVILLE...DORTCHES...BUNN...RED OAK...SPRING HOPE...
CASTALIA...AVENTON AND BATTLEBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3618 7792 3617 7792 3616 7790 3614 7789
3615 7786 3614 7781 3615 7781 3614 7779
3606 7774 3601 7777 3597 7779 3584 7823
3600 7832 3619 7796 3619 7794
TIME...MOT...LOC 2157Z 243DEG 22KT 3596 7819
30The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:58 PM EDT | Special Weather Statement | RAH | Nash | 47 min |
| Jun 30, 4:38 PM EDT | Special Weather Statement | RAH | Davidson | 37 min |
| Jun 30, 5:16 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Moore, Richmond | 59 min |
| Jun 30, 5:22 PM EDT | Special Weather Statement | RAH | Guilford | 53 min |
| Jun 30, 5:27 PM EDT | Special Weather Statement | RAH | Halifax | 48 min |
| Jun 30, 5:31 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Moore, Richmond | 44 min |
| Jun 30, 5:47 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 58 min |
| Jun 30, 5:56 PM EDT | Special Weather Statement | RAH | Randolph | 49 min |
| Jun 30, 5:58 PM EDT | Special Weather Statement | RAH | Nash | 47 min |
| Jun 30, 6:07 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Lee, Montgomery, Moore and 2 more | 68 min |
| Jun 30, 6:33 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Orange | 57 min |
| Jun 30, 6:46 PM EDT | Special Weather Statement | RAH | Halifax, Nash, Warren | 59 min |
| Jun 30, 6:49 PM EDT | Severe Thunderstorm Warning | RAH | Person | 56 min |
| Jun 30, 7:02 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Wake | 58 min |
| Jun 30, 7:12 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Johnston, Sampson | 63 min |
| Jun 30, 7:17 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 58 min |
| Jun 30, 7:49 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Warren | 56 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.